MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 426-2015X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 06/2023).Device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the anterior tibial artery, the device allegedly fractured and the balloon was caught on a piece of calcium, and would not dislodge.It was further reported the patient was transferred to a hospital to surgical remove the device.The current patient status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is first complaint reported for this product / lot number combination, therefore a device history record review is not required.Investigation summary: the device was not returned for evaluation.The result of the investigation is inconclusive for the reported balloon detachment and difficult to remove issues.The root cause for the reported balloon detachment and difficult to remove issues could not be determined based upon the available information received from the field communications.Labeling review: the instruction for use for the sleek otw product was reviewed and contains the following information relevant to the reported event: balloon characteristics: compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.Warnings: ¿ to reduce the potential for vessel damage the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.¿ do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.Precautions: ¿ before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.¿ proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Directions for use: procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek® otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.Deflation and withdrawal: ¿ deflate the balloon by drawing a vacuum with a 20 ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50 ml syringe is recommended.¿ gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.¿ apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.H10: d4 (expiry date: 06/2023), g3, h6 (method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the device was not returned for evaluation.The result of the investigation is inconclusive for the reported balloon detachment and difficult to remove issues.The definitive root cause could not be determined based upon available information.Labeling review: the instructions for use product was reviewed and contains the following information relevant to the reported event: balloon characteristics compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.Warnings: to reduce the potential for vessel damage the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.Do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.Precautions: before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Directions for use: procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.Deflation and withdrawal: deflate the balloon by drawing a vacuum with a 20 ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50 ml syringe is recommended.Gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in a severely diseased anterior tibial artery, the balloon allegedly detached as it got caught on a piece of calcium.Reportedly, an attempt was made to snare the balloon but fractured.Therefore, the patient was transferred to a hospital for open endarterectomy and removal of the balloon fragment.The patient was reportedly stable.

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13647640
Report Number9616666-2022-00031
Device Sequence Number14083106
Product Code DQY
UDI-Device Identifier00801741133619
UDI-Public(01)00801741133619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-2015X
Device Catalogue Number426-2015X
Device Lot NumberCMEU0118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer03/30/2022
05/09/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/01/2022
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight98 KG